Alert archive / Indiana / River Flood Warnings in 2018

River Flood Warning 66, NWS Northern Indiana

June 22, 2018Van Wert County, Ohio; Adams County, Allen County, Indiana

NWS Northern Indiana issued this river flood warning at Jun 22, 2018, 7:25 AM EDT for Van Wert County, Ohio; Adams County, Allen County, Indiana. It took effect at Jun 22, 2018, 3:17 PM EDT. It was in force for 42 hr.

The area

The outline as issued.

The facts

Issued
Jun 22, 2018, 7:25 AM EDT (11:25 UTC)
In effect from
Jun 22, 2018, 3:17 PM EDT
Expired
Jun 24, 2018, 9:39 AM EDT
In force
42 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Adams County, IN, Allen County, IN, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 78 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Marys River at Decatur (DCRI3). The gauge peaked at 18.04 ft at Jun 23, 2018, 3:00 PM EDT.

actionminormoderate10152006/2206/2306/2406/25
Action stage
13 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04181500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

359 
WGUS43 KIWX 221125
FLWIWX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
725 AM EDT Fri Jun 22 2018

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers...

  Maumee River at Fort Wayne affecting Allen and Paulding Counties
  Saint Marys River near Decatur affecting Adams...Allen and Van Wert 
  Counties
  Saint Marys River at Muldoon Bridge affecting Allen County

.Recent heavy rainfall along with saturated soils along with additional
rainfall will cause flooding on area rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC003-OHC125-231124-
/O.NEW.KIWX.FL.W.0065.180622T1745Z-180625T0243Z/
/FTWI3.1.ER.180622T1745Z.180623T1200Z.180624T0243Z.NO/
725 AM EDT Fri Jun 22 2018

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Maumee River at Fort Wayne
* from this afternoon to Sunday evening.
* At 7 AM Friday the stage was 14.1 feet and rising.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will rise above flood stage this afternoon 
  and crest near 17.9 feet around  2 PM Saturday June 23 and fall 
  below flood stage around 10 PM Saturday June 23.
* At 18.0 feet...The lowest unprotected city streets begin to flood. 
  A few residents of River Haven are affected by high water.
* This crest compares to a previous crest of 18.0 feet which occurred 
  on Dec 30 2015.

&&

LAT...LON 4107 8513 4110 8511 4110 8505 4113 8495
      4111 8492 4106 8503             

$$

INC001-003-OHC161-231124-
/O.NEW.KIWX.FL.W.0066.180622T1917Z-180624T2000Z/
/DCRI3.1.ER.180622T1917Z.180623T0000Z.180623T2000Z.NO/
725 AM EDT Fri Jun 22 2018

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Saint Marys River near Decatur
* from this afternoon to Sunday afternoon.
* At 7 AM Friday the stage was 16.1 feet and rising.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will rise above flood stage this afternoon 
  and crest near 18.1 feet around  2 AM Saturday June 23 and fall 
  below flood stage around  4 PM Saturday June 23.
* At 18.5 feet...County Road 225 North...just north of Pleasant Mills
  Indiana is closed by flood water. Low land areas of Kekionga Park 
  on the southeast side of Decatur begin flooding. Flooding is 
  limited to farm land in Pleasant Mills Indiana and Wilshire Ohio.
* This crest compares to a previous crest of 18.1 feet which occurred 
  on Feb 26 2018.

&&

LAT...LON 4093 8506 4094 8504 4084 8491 4082 8494


$$

INC003-231124-
/O.NEW.KIWX.FL.W.0067.180622T1923Z-180624T1443Z/
/SASI3.1.ER.180622T1923Z.180623T0600Z.180623T1443Z.NO/
725 AM EDT Fri Jun 22 2018

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Saint Marys River at Muldoon Bridge
* from this afternoon to Sunday morning.
* At 6 AM Friday the stage was 11.9 feet and rising.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...The river will rise above flood stage this afternoon 
  and crest near 15.1 feet around  2 AM Saturday June 23 and fall 
  below flood stage around 10 AM Saturday June 23.
* At 15.0 feet...Flooding occurs on the lowest unprotected city 
  streets, park drives and county roads.
* This crest compares to a previous crest of 15.0 feet which occurred 
  on Dec 4 2011.

&&

LAT...LON 4104 8518 4109 8516 4109 8512 4104 8514
      4094 8504 4093 8506             

$$
4 follow-up statements
582 
WGUS83 KIWX 230143
FLSIWX


Flood Statement
National Weather Service Northern Indiana
943 PM EDT Fri Jun 22 2018

...The Flood Warning has been extended for the following rivers...
 
  Saint Marys River near Decatur affecting Adams...Allen and Van Wert 
  Counties 
 
.Heavy rain and thunderstorms over the past 36-48 hours have 
resulted in river flooding. Additional rainfal, generally 
less than 1 inch, can be expected tonight. Dry weather is 
forecast on Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC001-003-OHC161-240142-
/O.EXT.KIWX.FL.W.0066.000000T0000Z-180624T1600Z/
/DCRI3.1.ER.180623T0502Z.180623T1200Z.180623T1600Z.NO/
943 PM EDT Fri Jun 22 2018

 The Flood Warning has been extended for
  The Saint Marys River near Decatur
* until Sunday afternoon.
* At 9 PM Friday the stage was 16.6 feet and rising.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will rise above flood stage very early 
  Saturday morning  and crest near 17.2 feet around  8 AM Saturday 
  June 23 and fall below flood stage around 12 PM Saturday June 23.
* At 17.0 feet...Agricultural flooding occurs along the river in 
  northern...central and eastern Adams County.
* This crest compares to a previous crest of 17.3 feet which occurred 
  on Mar 14 2010.

&&

LAT...LON 4093 8506 4094 8504 4084 8491 4082 8494


$$
684 
WGUS83 KIWX 231500
FLSIWX


Flood Statement
National Weather Service Northern Indiana
1100 AM EDT Sat Jun 23 2018

...The Flood Warning has been extended for the following rivers...
 
  Saint Marys River near Decatur affecting Adams...Allen and Van Wert 
  Counties 
 
.Recent rainfall had caused a number of river to flood; however, most 
have receded. The Saint Marys river at Decatur is still above flood
stage and should crest this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC001-003-OHC161-241500-
/O.EXT.KIWX.FL.W.0066.000000T0000Z-180625T1700Z/
/DCRI3.1.ER.180623T0315Z.180624T0000Z.180624T1700Z.NO/
1100 AM EDT Sat Jun 23 2018

 The Flood Warning has been extended for
  The Saint Marys River near Decatur
* until Monday afternoon.
* At 10 AM Saturday the stage was 17.8 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will rise to a crest near 18.0 feet around 8 PM 
  this evening and fall below flood stage around 1 PM Sunday June 24.
* At 18.5 feet...County Road 225 North...just north of Pleasant Mills
  Indiana is closed by flood water. Low land areas of Kekionga Park 
  on the southeast side of Decatur begin flooding. Flooding is 
  limited to farm land in Pleasant Mills Indiana and Wilshire Ohio.
* This crest compares to a previous crest of 18.1 feet which occurred 
  on Feb 26 2018.

&&

LAT...LON 4093 8506 4094 8504 4084 8491 4082 8494


$$
393 
WGUS83 KIWX 240113
FLSIWX


Flood Statement
National Weather Service Northern Indiana
912 PM EDT Sat Jun 23 2018

...The Flood Warning continues for the following rivers... 

  Saint Marys River near Decatur affecting Adams...Allen and Van 
  Wert Counties 
 
.Heavy rainfall this week resulted in rising water on the
Saint Mary's River. Dry weather is in the forecast for Sunday,
before rain returns to the forecast near midweek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC001-003-OHC161-250112-
/O.CON.KIWX.FL.W.0066.000000T0000Z-180625T1700Z/
/DCRI3.1.ER.180623T0315Z.180623T1900Z.180624T1700Z.NO/
912 PM EDT Sat Jun 23 2018

The Flood Warning continues for
  The Saint Marys River near Decatur
* until Monday afternoon.
* At 8 PM Saturday the stage was 17.9 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will fall below the 17.0 foot flood stage 
  around  1 PM Sunday June 24.
* At 17.5 feet...County road 225 north of Pleasant Mills is flooded. 
  Agricultural land flooding increases in northern...central and 
  eastern Adams County.
* This crest compares to a previous crest of 18.1 feet which occurred 
  on Feb 26 2018.

&&

LAT...LON 4093 8506 4094 8504 4084 8491 4082 8494


$$
769 
WGUS83 KIWX 241339
FLSIWX


Flood Statement
National Weather Service Northern Indiana
939 AM EDT Sun Jun 24 2018

...The Flood Warning is cancelled for the following rivers...
 
  Saint Marys River near Decatur affecting Adams...Allen and Van Wert 
  Counties
 
This will be the last statement for this high water event.

INC001-003-OHC161-241409-
/O.CAN.KIWX.FL.W.0066.000000T0000Z-180625T1700Z/
/DCRI3.1.ER.180623T0315Z.180623T1900Z.180624T1010Z.NO/
939 AM EDT Sun Jun 24 2018

The Flood Warning is cancelled for
  The Saint Marys River near Decatur
* At 9 AM Sunday the stage was 16.7 feet
* Flood stage is 17.0 feet.
* The river fell below flood stage Sunday morning.
* Forecast...The river will fall to near 16.4 feet around  2 PM 
  Sunday June 24.

&&

LAT...LON 4093 8506 4094 8504 4084 8491 4082 8494


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jun 22, 5:01 AM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 22, 5:01 AM EDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
501 AM EDT Fri Jun 22 2018

.SYNOPSIS...
Issued at 500 AM EDT Fri Jun 22 2018

Showers and thunderstorms will continue today, with highs in the
upper 60s and 70s. Low severe weather threat today, though areas
south and east of US 24 could see some gustier winds in any stronger
storms. The primary concern is heavy rain and localized flooding, as
some areas have already seen 2 to 3 inches. We've seen river rises,
with some going into flood stage, so monitor our AHPS page or the
latest river flood warnings/statements for details.

&&

.SHORT TERM...(Today and Tonight)
Issued at 500 AM EDT Fri Jun 22 2018

Rain showers and scattered thunderstorms will be the forecast theme
today into Saturday, with an upper level low overhead, and the
associated surface low in Illinois. The occluding surface low will
lift northeastward through the short term, reaching southeast Lower
Michigan by Saturday afternoon. Several shortwaves will ripple
through aloft, kicking off bands of heavier showers and even a few
thunderstorms. Kept thunder chances isolated until this afternoon
when we get a little bit better instability. Bands today will lift
up towards the north as they rotate around the low, with activity
becoming more isolated/scattered overnight and then redeveloping
slightly Saturday afternoon in the east when the system lifts out
and brings a surface trough through. Another cooler day is in store,
with highs in the upper 60s north of US 30, and the 70s south.
Saturday will be slightly warmer, with most areas reaching into the
70s. Low severe weather threat today, though areas south and east of
US 24 could see some gustier winds in any stronger storms. The
primary concern is heavy rain and localized flooding, as some areas
have already seen 2-3 inches. We've seen river rises, with some
going into flood stage, so monitor our AHPS page or the latest river
flood warnings/statements for details.

&&

.LONG TERM...(Saturday through Thursday)
Issued at 500 AM EDT Fri Jun 22 2018

Saturday night into Sunday we deal with the exiting low and building
ridge, so we'll see a gradual diminishing trend to any remaining
showers/thunderstorms. Highs Sunday will be in the 70s and low 80s,
warmest south of US 24. Saturday and Sunday night lows will be in
the upper 50s and 60s.

The amplified ridge building in overhead will keep weather quiet
Sunday night into Tuesday morning/afternoon, when the next low
pressure system begins to impact the area. The surface low and upper
level trough will swing through Upper Michigan by Tuesday evening,
so initial precipitation may be more associated with warm
air/moisture advection, before the surface trough/cold front swings
across the CWA during the day on Wednesday. Kept going chances for
showers and thunderstorms, particularly in the 15-21z time frame.
Heat concerns will return, with highs climbing into the mid 80s by
Tuesday, and the mid-upper 80s by Wednesday into Friday. Slight
chances for showers/storms continue into Friday, with a stationary
front to our west. Models are in disagreement during this time
frame, so have left low-end consensus pops for this timeframe.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 112 AM EDT Fri Jun 22 2018

Approaching stacked upper low will keep convective chances at each
terminal for the majority of the 06 TAF cycle. This will result in
variable ceilings as lower ceilings can be expected as showers
impact the terminals directly, and higher ceilings are expected
outside of these showers. Forecast confidence is low and
amendments should be expected. General trend is VFR/MVFR
conditions at the start of the TAF cycle before ceilings degrade
towards daybreak. Increase convective coverage is expected during
the day with thunder possible in the afternoon. Outside of
convective gusts, surface winds should remain at or below 12 kts.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...MCD
SHORT TERM...MCD
LONG TERM...MCD
AVIATION...CM

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 22, 5:18 AM EDT, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
518 AM EDT Fri Jun 22 2018

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-230930-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
518 AM EDT Fri Jun 22 2018 /418 AM CDT Fri Jun 22 2018/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

Showers and thunderstorms are expected today and tonight. Severe
weather is not expected, but areas south and east of US 24 could see
gusty winds within any stronger storms that develop this afternoon.
Otherwise, the primary threat will be heavy rain and localized
flooding, particularly along area rivers and streams or in areas that
have received greater rainfall amounts over the past 24 hours.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Showers and thunderstorms are possible Saturday and Sunday, and then
again Tuesday night into Thursday afternoon.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-230930-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
518 AM EDT Fri Jun 22 2018

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Showers and thunderstorms are expected today and tonight, with heavy
rain being the main threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Showers and thunderstorms are possible Saturday and Sunday, and then
again Tuesday night into Thursday afternoon.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:25 AM EDTRiver Flood WarningIWXPaulding63 hr
Jun 22, 12:33 PM EDTFlash Flood WatchIWXAllen, Paulding, Putnam, Van Wert9 hr
Jun 22, 6:41 PM EDTSpecial Weather StatementIWXVan Wert34 min
Jun 21, 9:37 PM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley3 days
Jun 21, 9:37 PM EDTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke3 days
Jun 21, 11:42 PM EDTRiver Flood WarningIWXAllen22 hr
Jun 22, 6:47 AM EDTAreal Flood AdvisoryIWXElkhart, Marshall, Saint Joseph3 hr
Jun 22, 7:25 AM EDTRiver Flood WarningIWXAllen51 hr
Jun 22, 12:24 PM EDTAreal Flood AdvisoryIWXLaGrange, Steuben5 hr
Jun 22, 4:48 PM EDTSpecial Weather StatementIWXWells27 min
Jun 22, 6:03 PM EDTFlash Flood WarningIWXWells3 hr
Jun 22, 6:29 PM EDTFlash Flood WarningIWXCass3 hr
Jun 22, 7:55 PM EDTAreal Flood WarningIWXCass, Miami3 hr

Nearby

River Flood Warnings in Indiana, 2018River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.